MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 13MM SZ 6-7 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 13MM SZ 6-7 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71423366
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number (b)(4).
 
Event or Problem Description
It was reported that, after a previous tka revision performed around 2020 with legion hk, the coupling broke.A revision surgery was performed on (b)(6) 2023 to replace the components.Patient has indicated that four (4) weeks after the operation the new coupling is weakening again.Patient walks shorter distances with crutches and longer distances with a wheelchair.Patient's next appointment is scheduled for (b)(6) 2023.
 
Event or Problem Description
It was reported that, after a previous revision surgery to exchange the femoral construct of a legion hk system, the coupling broke.A revision surgery was performed on (b)(6) 2023 to replace the components.
 
Additional Manufacturer Narrative
B5, d6 have been updated.
 
Additional Manufacturer Narrative
Additional information: b3 (date of event), d6b (date of explantation), d7a, h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, based on the information provided, the patient multimorbidity (¿instability in myasthenia gravis¿) contributed to the reported event.In addition, the sub-optimal imaging appears to show incomplete fracture consolidation (b)(6) 2023 with possible radiolucency under the baseplate however, this cannot be definitively concluded based on these images alone.The patient impact reportedly included the ¿coupling weakening¿ in the presence of myasthenia gravis instability with subsequent revision with no broken components noted.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For both devices, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include joint laxity, traumatic injury or patient condition.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: b1 (type of event updated), b5 (narrative), d10 (concomitant product identifiers added), e1,e2,e3,g2 (patient-reporter info updated), h6 (health effect - clinical code, medical device problem code).
 
Event or Problem Description
It was reported that, after a previous revision surgery to exchange the femoral construct of a legion hk system, the patient experienced instability in myasthenia gravis and that the coupling weakened.The patient could not explain exactly what happened with the prosthesis.A revision surgery was performed on (b)(6) 2023 to replace the coupling components.

Brand Name
LEGION HK GD MOTION ISRT 13MM SZ 6-7 RT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18050063
Report Number1020279-2023-02128
Device Sequence Number15473051
Product Code KRO
UDI-Device Identifier00885556108642
UDI-Public00885556108642
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date08/15/2024
Device Catalogue Number71423366
Device Lot Number14GM07242B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2023
Supplement Date Received by Manufacturer10/22/2023
01/05/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date11/10/2023
01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEGION HK 13MM BOLT - SLEEVE; PN: 71421386 / LOT: 17CTM0057B
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale